Question 11 out of 1 pointsA nurse is explaining to the parents of a 6-year-old child suffering from angina why nitroglycerin patches for chest pain would not be appropriate. Which of the following will the nurse include in an explanation?ResponseFeedback:Increased absorption of topical drugs is common in pediatric patients because children have a greater body surface area anda child's skin exhibits greater permeability. Increased absorptionof topical drugs can result in adverse effects that do not occur in adult patients. Erratic blood flow would affect an intramuscular or subcutaneous route of drug administration. Gastric pH would not affect topical absorption.Question 21 out of 1 pointsAn immunocompromised 7-year-old child was recently discharged home with a peripherally-inserted central line (PIC line) for home antibiotic therapy. He has now been brought to the emergency department by his mother and father with signs and symptoms of line sepsis. Upon questioning, the mother states that she has been removing the PIC dressing daily and washing the site with warm water and a cloth. What nursing diagnosis is most appropriate in this situation?ResponseFeedback:An inability to safely and effectively manage the child's drug regimen is evident by the mother's actions that likely introduced microorganisms into the child's vasculature. A knowledge deficit likely contributed to this problem, but the essence of the situation is the parent's mismanagement of the IV line.Question 31 out of 1 pointsA nurse working in a cancer center is preparing to administer medication to a 5-year-old child. The nurse will calculate the drug dosage by usingResponseFeedback:Body surface area is the external surface of the body expressed in square meters. The ratio of body surface area to weight is inversely proportional to length. Drug calculation using body surface area is more accurate than using the weight of the childalone. The methods of using the child's age in months and years are no longer recommended to calculate drug dosages forpediatric patients.Question 41 out of 1 pointsA nurse practitioner orders 150 mg of oral fluconazole for a patient with vulvovaginal candidiasis. The patient should expect to take medication
Question 51 out of 1 pointsA nurse is caring for a 10-year-old boy who complains of chronic headaches. His mother reports that she gives him Tylenol at least three times a day. Which of the following will the nurse work with the physician to evaluate?Response Feedback:The nurse should evaluate the patient's hepatic function. Severe hepatotoxicity can occur from overuse of acetaminophen. Significant interferences do not occur in the kidney, heart, or lungs with acetaminophen.
You've reached the end of your free preview.
Want to read all 12 pages?
- Fall '13
- Pharmacology, Adverse drug reaction, Dextroamphetamine